I am new and would really like opinions about gaining weight and medications.
My OA is in my left hip so I can't get around very good. I don't eat that much either because I am not building up an appetite. Anyway I am gaining weight and all I can see is the medications causing it. I am on Mobic right now for the pain and Diovan for my blood pressure.
I don't know if Mobic can cause weight gain. The thing that gets me is I am eating so little. I can't see how I could gain weight. With the holidays here, it will only get worse!
Mobic can cause weight gain and fluid retention too according to my pharmacist or doctor. One of them told me. I don't personally have that problem so I didn't pay that much attention. I am not sure if it is only supposed to increase appetite or it changes how your body absorbs food. In any event, if the weight gain is serious, you may have to see what your doctor thinks.
He'll probably say I am overreacting. Its just I have been thin since I lost 80 lbs in 97. I just don't like the idea of putting it back on. I had to work real hard to lose it. Now it would be near impossible with my bad hip.
I can empathize. The older we get, the easier it is to put on and the harder it is to take off. I have to work hard to keep myself in some degree of shape. I hope your doctor can help if you go see him.
So do I, so do I! I appreciate you lending an ear. Have a Happy Holiday!
erinL, I too can empathize with you. I take certain medications and I have gained weight which is troublesome to me,. because the weight gain can possibly lead to other illnesses, which is horrible. What you can try to do, if your doctor cannot change the medicine which is adding to your weight, is to reduce your salt intake, which may reduce the weight gain. Also be aware that combination of medicines may lead to dry mouth, which can cause cavities as the enyzmes in your mouth, which protect our teeth, are reduced. Biotene makes products which help with dry mouth if you have it. I found out that I had dry mouth when reading by chance, what the symptoms were. Take care.
I will try reducing the salt. I probably eat more than I am supposed to. So far no problems with a dry mouth but if I keep adding medications, it will probably happen.
Hi erin, I was so shocked to find I had three cavities, at one time, although I knew about two of them. I started researching and found out that I was suffering from dry mouth. My girl friend found that she had it as well, when her entire front plate broke off due to weakened teeth. She is considering filing a law suit, because she says no one told her about the condition, neither was it spelled out in the side effects information with her medicine. She is one, who does not mind going to court. Take care.
I realize that this thread is a bit old now but has anything changed with your situation, regarding your weight gain and speaking to your doctor about it, and the medication? I hope that you're doing better now, ((hug!))
I think you are asking erin, and she will probably answer soon. As for me, I am trying to eat less and drikl much more water, as well as exercise. I have so far lost over 20 pounds and have noticed the effect. When I go out to the doctor, in the past when I get back home it takes me at least a day to feel like doing anything, I am so worn out. But my last trip to the doctor was different, when I go back home I felt so much better and less tired than I usually do. I was thrilled. The weight loss is lessening the tiredness and helping my stamina. I must keep up the weight loss. Take care.